MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA SMOOTHSILK PLUS; MOTIVA IMPLANTS

ESTABLISHMENT LABS S.A. MOTIVA SMOOTHSILK PLUS; MOTIVA IMPLANTS
Catalog Number RSM-290+
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930)
Date of Event 02/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient noted some redness and some drainage from her right breast.Infection was reported.No patients demographics, such as age, weight, or ethnicity, were provided by the reporter, and no adverse outcomes for the patients have been noted.Efforts to gather additional information are ongoing, and the investigation remains in progress.
 
Additional Manufacturer Narrative
¿the human breast is not a sterile anatomic structure; it contains endogenous flora, derived from the nipple ducts, that is essentially similar to that found in normal skin.Multiple breast ducts provide a passage from the skin surface to deep within the breast tissue¿.(pittet et al, 2005).Infection following breast augmentation is reported in 1¿4% of cases in different studies.Many risk factors have been correlated with breast infection.General conditions such as obesity, diabetes, immunodeficiency, and cigarette smoking are associated with an increased risk of infection.Symptoms of infection usually manifest during the first 2 postoperative weeks, but delayed infections may occur months or even years after the operation.(john e.Skandalakis, 2009).The origin of infection in women with implants remains difficult to determine, but potential sources include a contaminated implant, the surgery itself or the surgical environment, the patient's skin or mammary ducts, or, as suggested by many reports, seeding of the implant from remote infection sites.(pittet et al, 2005).¿systemic antibiotic prophylaxis at the time of surgery is associated with a significant reduction of the infection rate (0·42% vs 0·87%) in a large study of 39 455 patients undergoing breast augmentation.¿ (pittet et al, 2005).Each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: ¿infection can occur with any surgery or implant.Most infections resulting from surgery appear within a few days to weeks after the operation.However, infection is possible at any time after surgery.In addition, breast and nipple piercing procedures may increase the possibility of infection.Infections in tissue with an implant present are harder to treat than infections in tissue without an implant.If an infection does not respond to antibiotics, the implant may have to be removed, and another implant may be placed after the infection is resolved." also, a complete review of the dhr was carried out, no deviation was found in the process, so it is established that there is no evidence of a relationship between the event and the manufacturing process.Device is pending to be returned to establishment labs.
 
Additional Manufacturer Narrative
General conclusion: event analysis: after an analysis of the clinical evidence provided and the report, it was possible to confirm the alleged event.Additionally, no damage was found on the unit involved.The alleged event is a risk associated with breast surgery and there is no evidence to suggest a link between this particular implant and/or its manufacturing process and a higher risk of occurrence.The cause of this event is multifactorial, and we cannot conclude that the reported event was caused by the manufacturing process and/or the product itself.Dhr review: a complete review of the dhr for lot involved was carried out, no deviation was found in the manufacturing process.Additionally, there were no indications of abnormalities in raw materials or manufacturing processes which may have affected this particular batch.Establishment labs will continue to monitor for similar complaints/trends.As part of the post market surveillance process, monitoring of the primary endpoints reported is performed to determine unfavorable trends.Per our current complaint data report, no unfavorable trends were detected on this product.No further actions are required.

Brand Name
MOTIVA SMOOTHSILK PLUS
Common Device Name
MOTIVA IMPLANTS
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 
8003554164
MDR Report Key21561509
Report Number3012883202-2025-00451
Device Sequence Number11869846
Product Code FTR
UDI-Device Identifier07445161001733
UDI-Public(01)07445161001733(11)241113(17)291113
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRSM-290+
Device Lot Number24110773
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown